MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the tip end opened smoothly of the pipeline, but the stent could not be opened at the siphon bending section.The operation was repeated, however, the stent was too long and needed to cross two bends.The pipeline was replaced and the operation was complete.There were no patient symptoms or complications associated with this event.It was unknown if a dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed slowed blood flow and retention in the tumor.The pipeline and accessory devices were not used off-label and was prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left ophthalmic artery segment with a max diameter of 6mm and a 5mm neck diameter.It was noted the patient's vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
A4: patient weight updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: a pipeline flex embolization device and a marksman catheter were returned for analysis.The inner diameter (id) of the marksman catheter was found to be 0.027¿ per ifu (instructions for use).Per pipeline flex embolization device instructions for use (ifu): ¿the pipeline flex embolization device is designed to be delivered through a compatible micro catheter of 0.027¿ inside diameter.Therefore, the marksman catheter was found to be compatible for use with the pipeline flex embolization device.The pipeline pushwire was found to be bent at ~112.3cm from proximal end.The hypotube was found to be intact with ptfe pulled back.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves were found to be in good condition.No damages were found with the tip coil.Due to the condition in which the braid was returned the proximal and distal ends of braid were unable to be determined.Braid end 1 was found to be opened and frayed.Braid end 2 was found to be opened and frayed.No other anomalies were found with the device.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as both braid ends were found to be opened.It is likely the failure to open is the result of vessel tortuosity or re-sheathing the device more than the recommended two times.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12808640
Report Number2029214-2021-01467
Device Sequence Number17520733
Product Code OUT
UDI-Device Identifier00847536016538
UDI-Public00847536016538
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2024
Device Model NumberPED-450-30
Device Catalogue NumberPED-450-30
Device Lot NumberB174981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer11/16/2021
01/07/2022
Initial Report FDA Received Date11/14/2021
Supplement Report FDA Received Date12/10/2021
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight62 KG